Accessibility navigation

Noise propagation from a cutting of arbitrary cross-section and impedance

Peplow, A.T. and Chandler-Wilde, S. N. (1999) Noise propagation from a cutting of arbitrary cross-section and impedance. Journal of Sound and Vibration, 223 (3). pp. 355-378. ISSN 0022-460X

Full text not archived in this repository.

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1006/jsvi.1999.2126


A boundary integral equation is described for the prediction of acoustic propagation from a monofrequency coherent line source in a cutting with impedance boundary conditions onto surrounding flat impedance ground. The problem is stated as a boundary value problem for the Helmholtz equation and is subsequently reformulated as a system of boundary integral equations via Green's theorem. It is shown that the integral equation formulation has a unique solution at all wavenumbers. The numerical solution of the coupled boundary integral equations by a simple boundary element method is then described. The convergence of the numerical scheme is demonstrated experimentally. Predictions of A-weighted excess attenuation for a traffic noise spectrum are made illustrating the effects of varying the depth of the cutting and the absorbency of the surrounding ground surface.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:32650

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation